Alert archive / Puerto Rico / Flash Flood Warnings in 2015

Flash Flood Warning 14, NWS JSJ

October 26, 2015

NWS JSJ issued this flash flood warning at Oct 26, 2015, 5:57 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2015, 5:57 PM CDT (22:57 UTC)
Expired
Oct 26, 2015, 9:00 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 78 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WGCA52 TJSJ 262257
FFWSJU
PRC013-065-270200-
/O.NEW.TJSJ.FF.W.0014.151026T2257Z-151027T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
657 PM AST MON OCT 26 2015

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ARECIBO MUNICIPALITY IN PUERTO RICO...
  HATILLO MUNICIPALITY IN PUERTO RICO...

* UNTIL 1000 PM AST
    
* AT 655 PM AST...DOPPLER RADAR INDICATED TORRENTIAL RAINFALL 
  OCCURING OVER HATILLO AND ARECIBO. EMERGENCY MANAGEMENT OFFICIAL 
  INDICATED FLOODING WAS ALREADY OCURRING AT BARBOSA AND ZENO GANDIA 
  STREETS IN ARECIBO. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. 
  
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ARECIBO...HATILLO...BAJADERO...RAFAEL GONZALEZ...RAFAEL CAPO...
  ANIMAS...CARRIZALES...CORCOVADO AND SABANA HOYOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 1849 6677 1847 6674 1847 6670 1848 6670
      1848 6659 1842 6659 1839 6681 1849 6683

$$

CASTRO
1 follow-up statement
838 
WGCA72 TJSJ 270018
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
818 PM AST MON OCT 26 2015

PRC013-065-270028-
/O.CAN.TJSJ.FF.W.0014.000000T0000Z-151027T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARECIBO PR-HATILLO PR-
818 PM AST MON OCT 26 2015

...THE FLASH FLOOD WARNING FOR ARECIBO AND HATILLO MUNICIPALITIES IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. HOWEVER...RESIDENTS AND MOTORIST ACROSS THESE AREAS 
SHOULD BE ALERT TO PONDING OF WATER ON ROADWAYS...AND ALLOW TIME FOR 
RIVERS AND STREAMS TO RETURN TO NORMAL LEVELS.

LAT...LON 1849 6677 1847 6674 1847 6670 1848 6670
      1848 6659 1842 6659 1839 6681 1849 6683

$$

FC

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 2:30 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Oct 26, 2:30 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
330 PM AST MON OCT 26 2015

.SYNOPSIS...LONG WAVE TROUGH CONTINUE TO DOMINATE THE WEATHER
CONDITIONS. THIS UPPER TROUGH JUST NORTHWEST OF PUERTO RICO WILL
MAINTAIN VERY UNSTABLE ENVIRONMENT ACROSS PUERTO RICO AND THE
U.S. VIRGIN ISLANDS THROUGH AT LEAST ON TUESDAY. SURFACE TROUGH
NORTH OF THE AREA IS INDUCING A GENTLE SOUTHERLY FLOW ACROSS THE
ISLANDS...RESPONSIBLE FOR CARRYING ABUNDANT MOISTURE ACROSS THE
NORTHEAST CARIBBEAN REGION. WEATHER CONDITIONS IMPROVE SOMEWHAT BY
MIDWEEK AS EASTERLY TRADES RETURN TO THE AREA.

&&

.DISCUSSION...VERY MOIST AND UNSTABLE ENVIRONMENT CONTINUES TO
INDUCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGIONAL WATERS AND PORTIONS OF THE ISLANDS. CLOUDY SKIES PREVAILED
ACROSS MOST OF THE ISLANDS...EXCEPT THE WESTERN THIRD OF PUERTO
RICO WHERE PARTLY CLOUDY SKIES WERE OBSERVED TODAY. THIS ALLOW
TEMPERATURES TO RISE TO THE UPPER 80S OVER WESTERN PR...REACHING
THE CONVECTIVE TEMP ALLOWING SHOWERS AND THUNDERSTORMS TO DEVELOP
OVER THIS AREA. THE REST OF PUERTO RICO REMAINED FAIRLY STABLE AS
TEMPS DID NOT REACH THE CONVECTIVE TEMP OF 86 DEGREES...KEEPING
THE SHOWERS AND THUNDERSTORMS OVER WATERS.

DEEP TROPICAL MOISTURE WILL CONTINUE TO SURGE ACROSS THE LOCAL REGION
THROUGH AT LEAST TUESDAY. LOOKS LIKE THE REST OF TODAY AND TONIGHT
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL ADVECT OVER THE ISLANDS
FROM THE CARIBBEAN WATERS. HIGH POTENTIAL OF FLOODING RAINS CONTINUES
ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS THROUGH TUESDAY DUE
TO VERY UNSTABLE CONDITIONS ASSOCIATED WITH THE AFOREMENTIONED UPPER
LOW NORTHWEST OF THE REGION COMBINED WITH ABUNDANT MOISTURE AND
ALREADY SATURATED SOILS. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN
EXTENDED THROUGH TUESDAY EVENING.

WEATHER CONDITIONS IMPROVE SOMEWHAT BY MIDWEEK WHEN DRIER AIR WILL
ADVECT AT MID LEVELS AND THE UPPER LEVEL TROUGH GRADUALLY FILLS.
AFTERNOON CONVECTION WILL THEN FOCUS OVER WESTERN PR AS EASTERLY
WINDS WILL RETURN TO THE AREA.

&&

.AVIATION...SHRA/TSRA WILL CONTINUE OVER THE FLYING AREA THRU THE
FORECAST PERIOD. PASSING SHOWERS CAN BE EXPECTED MAINLY ACROSS THE
TJPS...TIST...TISX...TNCM AND TKPK EARLY IN THE MORNING. AFT
26/17Z SHRA/TSRA ARE EXPECTED TO INCREASE ALONG...SOUTH AND NORTH
OF THE CORDILLERA CENTRAL. AS A RESULT...BRIEF MVFR/IFR CONDS IN
AND AROUND TJSJ...TISX...TIST...TJBQ...TJMZ AND THE LEEWARD
TERMINALS THRU AT LEAST 26/23Z. SOUTHERLY WINDS AT 5 TO 10 KT WITH
SEA BREEZE VARIATIONS AFT 26/13Z AND GUSTY IN AND NEAR TSRA.

&&

.MARINE...SEAS BETWEEN 2 TO 4 FEET WITH OCCASIONAL SEAS UP TO 5
FEET OVER THE NEXT FEW DAYS. ISOLATED BUT STRONG THUNDERSTORMS
WITH DANGEROUS LIGHTNING...WILL CONTINUE TO AFFECT PORTIONS OF THE
LOCAL WATERS AND PASSAGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  87  79  89 /  60  50  30  40
STT  78  89  78  88 /  60  70  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALL PUERTO
RICO.

VI...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR THE U.S. VIRGIN
ISLANDS.

&&

72/11
Hazardous weather outlook, Oct 26, 5:55 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
655 AM AST MON OCT 26 2015

AMZ710>745-PRZ001>013-271100-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
655 AM AST MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING...PLEASE
REFER TO LATEST FLOOD WATCH (FFASJU) STATEMENT FOR MORE
INFORMATION...

.THUNDERSTORMS...THUNDERSTORMS WILL BE LIKELY WITH PERIODS OF
HEAVY RAINFALL AND FREQUENT LIGHTNING THIS AFTERNOON ACROSS
PORTIONS OF OF THE INTERIOR AND NORTHERN PUERTO RICO. INTENSE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG
GUSTY WINDS.

.FLOODING...PERIODS OF HEAVY RAINS MAY LEAD TO FLASH
FLOODING...AND URBAN AND SMALL STREAM FLOODING. VERY SATURATED
SOILS WILL LEAD TO LANDSLIDES IN AREAS OF STEEP TERRAIN.

.WATERSPOUTS...BRIEF WATERSPOUTS ARE POSSIBLE ACROSS THE COASTAL
WATERS MAINLY BETWEEN EASTERN PUERTO RICO AND THE VIRGIN
ISLANDS.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR
PINONES... OCEAN PARK...PALMAS DEL MAR...MAR CHIQUITA...PUERTO
NUEVO...JOBOS AND SUN BAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

POSSIBLY TOMORROW TUESDAY...DUE TO THE AVAILABLE INSTABILITY...
THUNDERSTORMS ARE EXPECTED TO QUICKLY DEVELOP OVER THE INTERIOR
AND NORTH OF THE CENTRAL MOUNTAIN RANGE. THESE THUNDERSTORMS WILL
BE CAPABLE OF CREATING STRONG GUSTY WINDS... FREQUENT LIGHTNING
AND PERIODS OF HEAVY RAINFALL DURING THE AFTERNOON. AS A
RESULT...URBAN AND SMALL STREAM FLOODING AND MUD SLIDES IS LIKELY
IN SOME AREAS DUE TO SOIL SATURATION.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTER ARE ENCOURAGED TO REPORT HIGH WINDS...HAIL...FLOODING...
WATERSPOUT RIP CURRENTS...LANDSLIDES TO THE NATIONAL WEATHER
SERVICE IN SAN JUAN.

AMZ715-725-VIZ001-002-271100-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
655 AM AST MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING...PLEASE
REFER TO LATEST FLOOD WATCH (FFASJU) STATEMENT FOR MORE
INFORMATION...

THUNDERSTORMS ARE LIKELY WITH PERIODS OF HEAVY RAINFALL AND BRIEF
GUSTY WINDS DURING THE DAY AND INTO THE EVENING HOURS.

.FLOODING...PERIODS OF HEAVY RAINS MAY LEAD TO MINOR FLOODING OF
STREETS AND GUTS.

.WATERSPOUTS...BRIEF WATERSPOUTS ARE POSSIBLE ACROSS THE COASTAL
WATERS MAINLY BETWEEN THE VIRGIN ISLANDS AND PUERTO RICO.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR
CRAMER PARK BEACH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

POSSIBLY TOMORROW TUESDAY...DUE TO THE AVAILABLE INSTABILITY...
SHOWERS AND THUNDERSTORMS MAY AFFECT THE LOCAL ISLANDS. THESE
THUNDERSTORMS WILL BE CAPABLE OF CREATING STRONG GUSTY WINDS...
FREQUENT LIGHTNING AND PERIODS OF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER
INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT HIGH WINDS... HAIL...
FLOODING... WATERSPOUT RIP CURRENTS...LANDSLIDES TO THE NATIONAL
WEATHER SERVICE IN SAN JUAN.

In the hours before

Special weather statement, Oct 26, 1:25 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
225 PM AST MON OCT 26 2015

PRZ008>010-261915-
NORTHWEST-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
225 PM AST MON OCT 26 2015

...A STRONG THUNDERSTORM WILL AFFECT ISABELA... QUEBRADILLAS...SAN
SEBASTIAN...ANASCO...RINCON...AGUADA... AGUADILLA AND MOCA
MUNICIPALITIES...

AT 221 PM AST...A STRONG THUNDERSTORM WAS OVER AGUADILLA...MOCA AND
ISABELA. THIS STRONG STORM IS PRODUCING TORRENTIAL RAINFALL...
FREQUENT LIGHTNING AND IT IS CAPABLE OF PRODUCING STRONG GUSTY
WINDS. DANGEROUS LIGHTNING COULD OCCUR THE VICINITY OF THE
THUNDERSTORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1851 6707 1849 6698 1848 6690 1826 6691
      1828 6703 1826 6707 1826 6716 1829 6720
      1830 6723 1836 6727 1839 6719 1843 6715
      1848 6717 1851 6714
TIME...MOT...LOC 1821Z 000DEG 0KT 1842 6707

ER
Special weather statement, Oct 26, 1:31 PM CDT, 4 hours 26 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
225 PM AST LUNES 26 DE OCTUBRE DE 2015

PRZ008>010-261915-
NOROESTE-MAYAGUEZ Y VECINDAD-OESTE INTERIOR-
225 PM AST LUNES 26 DE OCTUBRE DE 20155

...UNA TRONADA FUERTE ESTA AFECTANDO LOS MUNICIPIOS DE
ISABELA...QUEBRADILLAS...SAN SEBASTIAN...ANASCO...RINCON...AGUADA...
AGUADILLA Y MOCA.

A LA 2:21 PM AST...UNA TRONADA FUERTE ESTA SOBRE AGUADILLA...MOCA E
ISABELA. ESTA FUERTE TRONADA ESTA PRODUCIENDO LLUVIAS
TORRENCIALES...RELAMPAGOS FRECUENTES Y FUERTES RAFAGAS DE VIENTO.
RELAMPAGOS PELIGROSOS PODRIAN OCURRIR EN LA VECINDAD DE LA TRONADA.

LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTAS TORMENTAS...Y
PUDIERAN CAUSAR INUNDACIONES LOCALIZADAS. NO MANEJE SU VEHICULO EN
CARRETERAS INUNDADAS.

RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTA TORMENTA.
LOS RAYOS PUEDEN AFECTAR HASTA 15 MILLAS DESDE LA TRONADA. BUSQUE
REFUGIO EN ALGUN EDIFICIO O VEHICULO.

ER/ACP

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 9:06 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 8:02 AM CDTSpecial Marine WarningJSJ88 min
Oct 26, 9:34 AM CDTSpecial Marine WarningJSJ116 min
Oct 26, 9:39 AM CDTSpecial Weather StatementJSJ51 min
Oct 26, 10:01 AM CDTSpecial Marine WarningJSJ29 min
Oct 26, 10:07 AM CDTSpecial Marine WarningJSJ83 min
Oct 26, 10:33 AM CDTSpecial Marine WarningJSJ57 min
Oct 26, 11:09 AM CDTSpecial Marine WarningJSJ111 min
Oct 26, 11:32 AM CDTSpecial Marine WarningJSJ13 min
Oct 26, 12:19 PM CDTSpecial Marine WarningJSJ116 min
Oct 26, 12:24 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 12:54 PM CDTFlash Flood WarningJSJ3 hr
Oct 26, 1:25 PM CDTSpecial Weather StatementJSJ50 min
Oct 26, 1:28 PM CDTSpecial Marine WarningJSJ107 min
Oct 26, 4:35 PM CDTSpecial Marine WarningJSJ55 min
Oct 26, 5:37 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.